MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Restenosis (4576)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of the clinical trial that approximately three months post index procedure using a drug-coated balloon catheter, in the cephalic vein arch, the subject had an adverse event of occlusion of cephalic arch in the arteriovenous fistula and allegedly experienced target lesion restenosis, and was treated with an av access circuit reintervention.Reportedly, standard percutaneous transluminal angioplasty was performed to treat the target lesion.The re-intervention was successful and the outcome was resolved.The current status of the patient is not provided.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 01/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of the clinical trial that approximately three months post index procedure using a drug-coated balloon catheter, in the cephalic vein arch, the subject had an adverse event of occlusion of cephalic arch in the arteriovenous fistula and allegedly experienced target lesion restenosis.Standard percutaneous transluminal angioplasty was performed to treat the target lesion.It was further reported that approximately seven months post index procedure, the patient had an adverse event of arteriovenous fistula malfunction and perma cath was placed.The adverse event relationship was not related to the device, procedure but related to av access circuit.It was also reported that approximately seven months post index procedure, the subject had an adverse event of superior vena cava syndrome that results in an av access circuit re-intervention.The adverse event relationship was not related to device, procedure but related to av access circuit.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.No device deficiencies were reported.The relationship between the reported restenosis and occlusion were noted to be not related to the device, but only possibly related to av circuit.The relationship between the use of the device and the reported patient death was not reported.Based on the available information, the investigation is inconclusive as no specific device deficiencies were reported and the relationship of the device to the patient death was not reported.Based upon the available information, a definitive root cause could not be determined.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: h6 (method).H11: d4 (unique identifier (udi) #).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of the clinical trial that approximately three months and four days later post angioplasty procedure, the patient had an adverse event of target lesion restenosis and occlusion.It was further reported that the adverse event relationship was not related to the device and procedure but possibly related to the av access circuit.Reportedly, standard pta was used for re-intervention on target lesion with initial stenosis of 100% and final residual stenosis of 10%.Furthermore, the re-intervention was successful, and no new access was created.Reportedly, the patient was expired, and the primary cause of death was end stage renal disease and the death was not related to the device and procedure.

Brand Name
LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18280468
Report Number3006513822-2023-00047
Device Sequence Number6207070
Product Code PRC
UDI-Device Identifier00801741135460
UDI-Public(01)00801741135460(11)230215(17)250104(10)GFGW2751
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Model Number9010
Device Catalogue NumberLX3575860V
Device Lot NumberGFGW2751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer03/19/2024
10/09/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date03/25/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite